MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS
Model Number B1PC (+20.00 D)
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Failure of Implant (1924); Capsular Bag Tear (2639)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable event that occurred in the usa.Posterior capsule rupture is indicated as a potential adverse event related to iol implantation, as covered under the warnings section of the product's instructions for use (ifu).Manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Dr.Inserted the lens into the bag and the bag tore.The doctor feels that the lens had sharp edge that caused the bag to rip.Lens was explanted.Patient health was not impacted.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred inside of the usa.The report includes additional information not available/included in the initial report.Additional information: g6 - type of report - noted as follow-up #1 h2 - type of follow-up - noted for corrected information and additional information h6 - added codes for manufacturer's investigation: type; findings; and conclusion.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: b1pc).The exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description

Brand Name
B1PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
525 technology drive
suite 280
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
525 technology drive
suite 280
irvine, CA 92618
9093896317
MDR Report Key16410688
Report Number3006723646-2023-00024
Device Sequence Number3289699
Product Code HQL
UDI-Device Identifier00886158017202
UDI-Public00886158017202
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberB1PC (+20.00 D)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown